MAUDE Adverse Event Report: COOK VASCULAR INC LEAD EXTRACTION STEADYSHEATH¿ EVOLUTION® TISSUE STABILIZATION SHEATH; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

COOK VASCULAR INC LEAD EXTRACTION STEADYSHEATH¿ EVOLUTION® TISSUE STABILIZATION SHEATH; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number G25084
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 12/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is associated with manufacturer report # 2522007-2018-00001.(b)(4).The 510(k) # - k142301.Event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of investigation.
 
Event or Problem Description
It was reported that during the course of the lead extraction procedure, a small bleed occurred in a minor branch of the innominate vein.Intervention was required in the form of a chest drain and both leads were extracted successfully.According to the initial reporter, after putting the drain in and continuing with the lead extraction, "patient is fine." the leads had been implanted for over 17 years.No additional patient consequences were reported.
 
Event or Problem Description
See h10 for investigation of this event.
 
Additional Manufacturer Narrative
Product code dre.510(k)# k142301.Device code desc changed to adverse event without identified device or use problem (2993).Ec method code changed to device not returned (4114).Ec results code desc changed to no findings available (3221).Ec conclusions code desc 1 changed to known inherent risk of device (22).Summary of investigation: the lr-tss-13.0 device was not returned for this complaint investigation, therefore no physical investigation by the quality engineering and engineering departments was performed.No photo's or x-rays were provided.The device was not returned, therefore a determination if the device was defective is inconclusive.The ifu was reviewed, and listed in the ifu as a potential adverse event is 'laceration or tearing of vascular structures or the myocardium'.This complaint event is a known failure mode and will be monitored and trended via the complaint handling and post market processes at cvi.A risk assessment was conducted and it was determined that no further risk reduction is necessary.A device history record review for this lot number-n141080 was performed including the manufacturing and quality control records.All steps were documented per procedure by trained personnel and there were no signs to indicate that a nonconforming device was released to the field.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LEAD EXTRACTION STEADYSHEATH¿ EVOLUTION® TISSUE STABILIZATION SHEATH
Common Device Name
DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key7178237
Report Number2522007-2018-00002
Device Sequence Number1158164
Product Code DRE
UDI-Device Identifier00827002250840
UDI-Public(01)00827002250840(17)190930(10)N141080
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberG25084
Device Catalogue NumberLR-TSS-13.0
Device Lot NumberN141080
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/12/2017
Supplement Date Received by Manufacturer12/12/2017
Initial Report FDA Received Date01/10/2018
Supplement Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR